In the 2 years I've been taking hydroxyzine I cant seem to shed any weight. I work out 5-6 times a week and don't eat out on a regular basis and I keep track of all my micro nutrients, but I just cant seem to shed any weight. Any thoughts?
Can hydroxyzine make you gain weight?
Question posted by rb1980 on 10 Dec 2014
Last updated on 3 September 2022 (5 weeks ago) by hdlimbrick2001
Absolutely yes. I have been doing CrossFit in the morning, 4-5 days/wk. Oten time performing Rx, which is the top athletic level. I’m addition to brisk family walks of 30 min in the evenings. While it is summer time in Houston Texas. I also eat very well, limiting carbs and sugar to an extremely low amount. Including intermittent fasting. HOWEVER, since I’ve begun hydroxyzine 2 years ago I have gained 90lbs and can not get it off.
Plus, my nephrologist and endocrinologist found nothing despite vigorous testing and lab work.
After reading about these other people having the same experience, it all makes since now. I will be throwing that one in the trash.
I'm not sure. I'm on it & haven't gained any weight. I'm 5'6 & weigh 121 lbs soaking wet. But weight is predominantly based on what you eat. I follow the nutrition advice found in "Cleanse to Heal", by Anthony William. You'll DEFINITELY get to a healthy weight & maintain it without any problem.
Can u lose weight by taken Hydroxyzine
YES. I started taking hydroxyzine about 4 months ago and I am not sure if it was this med or a combo of it with montelukast, and copious amounts of antihistamines (had chronic hives since August of last year (a/b 7 months), including levocetirizine and others. But yeah, I have gone from 120 lbs to 136 pretty quickly. I eat well, could exercise more, but yes it does make you gain weight I suspect. Because research shows chronic use of antihistamines are also known to pack on the pounds. And this possibly too. (For those who are using hydroxyzine for off-label anti-itch properties).
YES!!! Within a few months I went from 110 pounds to 178. I have been using restrictive dieting and exercising several days a week, and still cannot lose the weight. I have a visit with my psychiatrist on the 27th of this month, and I plan to speak with him about this. No matter what he says, I will not be taking this medication anymore under any circumstances after I talk to him. This weight gain has destroyed my confidence and self-esteem. I look forward to getting off this medication and dropping all of this weight. So, to answer your question, yes because I am going through the EXACT same thing.
It can cause increase in appetite and weight.
- Hydroxyzine uses and safety info
- Hydroxyzine information for Healthcare Professionals (includes dosage details)
- Side effects of Hydroxyzine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.